Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Semianalytic solution for transport of a two-member decay chain in discrete parallel fractures
Author

Scott K. Hansen
Journal / Anthology

WATER RESOURCES RESEARCH
Year: 2013
Volume: 49
Issue: 9
Page range: 6105-6110
Description

A wide variety of analytic solutions have been developed for 1-D contaminant transport, but to date the author is aware of none modeling a decay chain in parallel discrete fractures in porous media. In this note, the derivation is presented for a two-species first-order decay chain in such an environment, with an arbitrary concentration history specified upgradient, fracture advection, and diffusion into the porous matrix. The solution is presented in brief, followed by corroboration of its numerical implementation against two different existing numerical codes. An appendix contains a detailed derivation of the solution, and a Mathematica notebook that implements it and may be used by practitioners is enclosed as supporting information.
Subjects

*Science > Geology and Geophysics
*Science > Hydrology